Hi Ms. Shapiro,
You have been suffering for a long time. In my experience, people that have such extreme nasal blockage often have multiple problems contributing to their symptoms.
Questions which come to mind are:
-Are you allergic? Have you had skin testing?
-How long have you been using Afrin?
-Have you had a cat-scan of your sinuses to look for polyps or other lesions?
I think one of your problems is over use of topical nasal decongestant. I have submitted a SharePost about Rhinitis Medicamentosa (over use of decongestant nasal sprays) which should be available to review soon.
People that use Afrin or similar nasal sprays for more than a few days may become dependent on the drug. The risk of dependency increases with prolonged use. Rebound nasal blockage is the driving force that keeps people going back to it.
Treatment for Rhinitis Medicamentosa (RM) is aimed at stopping further use of the Afrin spray. Often, I prescribe a 10 day course of oral steroid to reduce the swelling associated with rebound. You will require help from a doctor to resolve this problem. An allergy specialist may be most helpful in addressing the RM.
You may also have a structural problem with the inner surface of your nose. The Ear, Nose and Throat specialist should re-evaluate you (or get a second opinion).
Saline nasal rinses may also assist in reducing some of your nasal symptoms. There are different ways to do nasal rinsing.
Read more about rebound and nasal rinsing then follow-up with your ENT specialist or see an allergist.
Stay tuned for my article on Rhinitis Medicamentosa.
J. Thompson, MD